Heavy Rain, Northwest
- When
- April 22, 5:29 PM AST to 9:00 PM AST
- Where
- Northwest County, Isabela
- Reported by
- EMERGENCY MANAGER
Road from the municipality of Quebradillas to Isabela was reported flooded
NWS doppler radar indicated a line of strong showers and thunderstorms producing heavy rain over the area of Quebradillas and Isabela. Fifteen homes in Quebradillas and six in Isabela were flooded as a result of the rains generated by an mid to upper level trough across the area in combination with an old frontal boundary over the local Atlantic waters.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
NWS doppler radar indicated a line of strong showers and thunderstorms producing heavy rain over the area of Quebradillas and Isabela. Fifteen homes in Quebradillas and six in Isabela were flooded as a result of the rains generated by an mid to upper level trough across the area in combination with an old frontal boundary over the local Atlantic waters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 22, 3:15 PM AST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
315 PM AST SAT APR 22 2006
.DISCUSSION...ABUNDANT MOISTURE REMAINS OVER THE AREA. THIS IS
EVIDENT IN THE SATELLITE IMAGERY AS WELL AS THE ACTIVE WEATHER
THAT HAVE CONTINUED DURING TODAY. A 500MB TROUGH WAS EVIDENT IN
THE SATELLITE DERIVED WINDS AND ALSO WAS INDICATED BY THE GFS
MODEL GUIDANCE...MODEL THAT I AM FOLLOWING CLOSELY DUE TO ITS GOOD
OUTPUT SHOWN DURING LAST FEW EVENTS.
THIS GUIDANCE SUGGEST A THE SURFACE TO AROUND 100MB WINDS ACQUIRING
A SOUTHEAST COMPONENT THIS EVENING AND OVERNIGHT. THIS WILL
PRODUCE A LINE OF SCATTERED TO NUMEROUS SHOWERS ALONG THE NORTH
COAST OF PUERTO RICO. IT IS ALSO SUGGESTED A LINGERING OF A 500MB
TROUGH WEST OF PUERTO RICO SUNDAY AND MONDAY. ALSO AN UPPER LEVEL
TROUGH WILL APPROACH FROM THE WEST SUNDAY INCREASING THE
INSTABILITY. BECAUSE OF THIS THE CHANCES FOR PRECIPITATION THOSE
DAYS WAS INCREASED.
&&
.AVIATION...LIGHTNING DETECTION PROGRAM DISPLAYED LIGHTNING IN THE
VICINITY OF AGUADILLA AND MAYAGUEZ AND ALSO OVER THE WATERS WEST
OF MAYAGUEZ AND IN THE ATLANTIC. TONIGHT AROUND THE NORTH COAST WE
MAY SEE LIGHTNING ACTIVITY.
&&
.HYDROLOGY...THE PERSISTENCE OF THE SHOWERS ALONG THE NORTHEAST
AND NORTH SECTIONS OF PUERTO RICO LEAD TO A CONTINUATION OF AN
URBAN AND SMALL STREAM FLOOD ADVISORY.
&&
.CLIMATE...THE INCREASING TREND IN THE RAINFALL AMOUNTS FOR APRIL
IS VERY CLEAR WITH PREVIOUS DAYS AND WEEKS RAIN EVENTS. A RELATIVE
MAXIMUM IS IN OUR CLIMATOLOGY FOR ALL THE AREA IN MAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 83 75 83 / 60 60 30 30
STT 77 82 77 82 / 50 50 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 6 PM AST THIS AFTERNOON FOR PRZ001-
PRZ002-PRZ004-PRZ005-PRZ006.
VI...NONE.
&&
11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT APR 22 2006 PRZ001>013-AMZ710>750-231000- 630 AM AST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...DIURNAL HEATING WILL COMBINE WITH AVAILABLE MOISTURE ONCE AGAIN TODAY WITH THE HELP OF LOCAL SEA BREEZE CONVERGENCE ALONG THE NORTHERN COASTS PLUS AN ANTICIPATED EAST SOUTHEASTERLY WIND FLOW TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND NORTHERN SECTIONS OF THE ISLAND. A MID TO UPPER LEVEL TROUGH ACROSS THE LOCAL AREA WILL HELP THE ALREADY UNSTABLE ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. THERE IS A HIGH POTENCIAL FOR MORE FLASH FLOODING ALONG THE NORTHERN SLOPES AND NORTHERN MUNICIPALITIES. IN ANTICIPATION OF THE SHOWER AND THUNDERSTORM ACTIVITY FOR TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN HALF OF PUERTO RICO UNTIL 1100 AM AST. STAY TUNED FOR ADDITIONAL INFORMATION AS THE DAY GOES BY. .DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS. MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO AREAS OF URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-231000- 630 AM AST SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...THERE WILL BE A MIXTURE OF SUNSHINE AND CLOUDS ACROSS THE LOCAL ISLANDS AGAIN TODAY. SCATTERED SHOWERS WILL OCCUR IN A FEW LOCATIONS...BUT THE HEAVIEST SHOWER AND THUNDERSTORM ACTIVITY SHOULD REMAIN OFF SHORE MAINLY TO THE NORTH OF THE ISLANDS. SIMILAR WEATHER CONDITIONS ARE EXPECTED AGAIN FOR SUNDAY BUT SHOWERS AND STORMS SHOULD BE LESS THAN THE ONE EXPECTED TODAY ACROSS THE LOCAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO INCREASE THE CHANGES FOR SHOWERS AND THUNDERSTORMS. THE REST OF THE WEEK EXPECT PARTLY CLOUDY SKIES AND AFTERNOON SHOWERS NEARBY THE ISLAND COASTAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
10 flash flood, 1 heavy rain. Local standard time, as filed.
Road from the municipality of Quebradillas to Isabela was reported flooded
Road 113 was reported flooded. Two homes were reported flooded along Raford street.
Several homes were reported flode at Barrio Los Cocos.
Flooding of Genesis Drug Store along Socorro street was reported.
The first level of Parque del Retiro Residential building was reported flooded. Road 2 in front of Gallera Los Cocos was reported flooded.
A flooded home was reported at Barrio Cotto, road 113, behind the church.
Street flooding was reported in Santa Marina B neighborhood.
A home was reported flooded in Luis Ferrer street.
Road 119 was reported flooded. A flooded home was reported at Barrio San Jose along road 4485.
A flooded home was reported at Barrio Cocos along road 484.
Many streets and homes were reported flooded in the municipality of Quebradillas. Road 113 in front of Jardin Memorial Park, road 473 Corchado neighborhood in front of the basketball court. Villa Pesquera sector in front of Costa Dorada Hotel, sector Dominicano, Reparto Abreu, roads 112, 459, 446, and 474.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2006Every state in 2006This day in weather historyWarnings in Puerto Rico, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5511165, 5511166, 5511167, 5511168, 5511169, 5511170, 5511171, 5511172, 5511173, 5511174, 5511175.